Alert archive / Kansas / Red Flag Warnings in 2023
Red Flag Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 30, 2023, 3:12 AM CDT for 26 counties in Kansas. It took effect at Mar 31, 2023, 11:00 AM CDT. It was in force for 10 hr. 22 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 30, 2023, 3:12 AM CDT (08:12 UTC)
- In effect from
- Mar 31, 2023, 11:00 AM CDT
- Expired
- Mar 31, 2023, 8:57 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 12:15 PM CDT | NON-TSTM WND GST 58 | Wichita Eisenhower Airp, KS | |
| Mar 31, 12:29 PM CDT | NON-TSTM WND DMG | Clearwater, KS | POWER POLE LEANING INTO RESIDENTIAL STREET. |
| Mar 31, 12:46 PM CDT | NON-TSTM WND GST 62 | Wichita Eisenhower Airp, KS | |
| Mar 31, 12:50 PM CDT | WILDFIRE | 3 Ene Towanda, KS | LARGE WILDFIRE ON THE WEST SIDE OF EL DORADO. |
| Mar 31, 12:58 PM CDT | NON-TSTM WND DMG | 1000 E 1st Street Newto, KS | POWER LINE DOWN IN NEWTON. |
| Mar 31, 1:05 PM CDT | NON-TSTM WND GST 59 | Strother Field, KS | |
| Mar 31, 1:34 PM CDT | NON-TSTM WND DMG | 3 Ssw Halstead, KS | DOWN POWER LINE ALONG S HALSTEAD ROAD. |
| Mar 31, 2:46 PM CDT | NON-TSTM WND GST 61 | Coffeyville Airport, KS | |
| Mar 31, 2:47 PM CDT | NON-TSTM WND GST 61 | Chanute Martin Johnson, KS | |
| Mar 31, 2:50 PM CDT | NON-TSTM WND GST 75 | Sedan, KS | SHINGLES FLYING OFF HOUSE ROOF. |
| Mar 31, 2:55 PM CDT | NON-TSTM WND GST 59 | Independence Airport, KS | |
| Mar 31, 3:00 PM CDT | NON-TSTM WND DMG | Sedan, KS | NUMEROUS HOMES HAD SHINGLES BLOWN OFF. SEVERAL BUILDINGS ALONG MAIN STREET HAD CANOPIES BLOWN OFF. |
| Mar 31, 3:26 PM CDT | NON-TSTM WND DMG | 3 Ne Altamont, KS | REPORTS MULTIPLE AUTO ACCIDENTS ALONG US-59. |
| Mar 31, 3:31 PM CDT | NON-TSTM WND DMG | 4 Nne Altamont, KS | POWER POLLS DOWN AND TREES DOWN ACROSS THE US-59 NORTH OF ALTAMONT. |
| Mar 31, 3:33 PM CDT | NON-TSTM WND GST 52 | 3 Ne Hillsboro, KS | |
| Mar 31, 3:52 PM CDT | NON-TSTM WND GST 66 | Coffeyville Airport, KS | ASOS STATION KCFV COFFEYVILLE MUNICIPAL AIRPT. |
| Mar 31, 3:56 PM CDT | NON-TSTM WND GST 67 | Parsons Tri City Airpor, KS | |
| Mar 31, 4:49 PM CDT | NON-TSTM WND GST 61 | 3 E Hutchinson, KS | HUTCHINSON AIRPORT. |
| Mar 31, 5:24 PM CDT | NON-TSTM WND GST 59 | 4 Ene Newton, KS | NEWTON AIRPORT. |
| Mar 31, 5:28 PM CDT | NON-TSTM WND DMG | Hesston, KS | POWER LINES DOWN IN HESSTON. |
| Mar 31, 5:32 PM CDT | NON-TSTM WND DMG | Burrton, KS | POWER LINES DOWNED. |
| Mar 31, 5:52 PM CDT | NON-TSTM WND DMG | Hesston, KS | TRAMPOLINE FLEW INTO NEIGHBORS YARD AND DID PROPERTY DAMAGE ON 1 SUNRISE COURT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 520 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872 WWUS83 KICT 300812 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 312 AM CDT Thu Mar 30 2023 KSZ032-033-047>053-067>072-082-083-091>096-098>100-302315- /O.UPG.KICT.FW.A.0002.230331T1500Z-230401T0200Z/ /O.NEW.KICT.FW.W.0001.230331T1600Z-230401T0200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- 312 AM CDT Thu Mar 30 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR EXTREME GRASSLAND FIRE DANGER. THIS IS A POTENTIALLY DANGEROUS SITUATION FOR FIRE WEATHER ZONES 032, 033, 047, 048, 049, 050, 051, 052, 053, 067, 068, 069, 070, 071, 072, 082, 083, 091, 092, 093, 094, 095, 096, 098, 099, AND 100... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger. This is a potentially dangerous situation, which is in effect from 11 AM to 9 PM CDT Friday. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger...Is forecast. This is a particularly dangerous situation for mainly south-central and southeast Kansas. * Winds...West 30 to 40 mph with gusts up to 60 mph, strongest over south-central and southeast Kansas. * Relative Humidity...As low as 15 percent, lowest over southern Kansas. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
5 follow-up statements
741 WWUS83 KICT 301950 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 250 PM CDT Thu Mar 30 2023 KSZ032-033-047>053-067>072-082-083-091>096-098>100-311100- /O.CON.KICT.FW.W.0001.230331T1600Z-230401T0200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- 250 PM CDT Thu Mar 30 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR EXTREME GRASSLAND FIRE DANGER. THIS IS A POTENTIALLY DANGEROUS SITUATION FOR FIRE WEATHER ZONES 032, 033, 047, 048, 049, 050, 051, 052, 053, 067, 068, 069, 070, 071, 072, 082, 083, 091, 092, 093, 094, 095, 096, 098, 099, AND 100... * Extreme Grassland Fire Danger...Is forecast. * Winds...West 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ Metzger
529 WWUS83 KICT 310846 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 346 AM CDT Fri Mar 31 2023 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010000- /O.CON.KICT.FW.W.0001.230331T1600Z-230401T0200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- 346 AM CDT Fri Mar 31 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032, 033, 047, 048, 049, 050, 051, 052, 053, 067, 068, 069, 070, 071, 072, 082, 083, 091, 092, 093, 094, 095, 096, 098, 099, AND 100... * Extreme Grassland Fire Danger...Is forecast. * Winds...West 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
450 WWUS83 KICT 310936 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 436 AM CDT Fri Mar 31 2023 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010045- /O.CON.KICT.FW.W.0001.230331T1600Z-230401T0200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- 436 AM CDT Fri Mar 31 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER. THIS IS A POTENTIALLY DANGEROUS SITUATION FOR FIRE WEATHER ZONES 032, 033, 047, 048, 049, 050, 051, 052, 053, 067, 068, 069, 070, 071, 072, 082, 083, 091, 092, 093, 094, 095, 096, 098, 099, AND 100... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger. This is a potentially dangerous situation, which is in effect from 11 AM to 9 PM CDT today. * Extreme Grassland Fire Danger...Is forecast. This is a particularly dangerous situation for mainly south-central and southeast Kansas. * Winds...Southwest and West 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
887 WWUS83 KICT 312015 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 315 PM CDT Fri Mar 31 2023 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010200- /O.CON.KICT.FW.W.0001.000000T0000Z-230401T0200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- 315 PM CDT Fri Mar 31 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032, 033, 047, 048, 049, 050, 051, 052, 053, 067, 068, 069, 070, 071, 072, 082, 083, 091, 092, 093, 094, 095, 096, 098, 099, AND 100... * Extreme Grassland Fire Danger...Is forecast. * Winds...West 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 16 percent. * Impacts...Any fires that develop will spread rapidly and become very difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are occurring now. A combination of very strong west winds, low relative humidity and mild above normal temperatures will contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
648 WWUS83 KICT 010157 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 857 PM CDT Fri Mar 31 2023 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010300- /O.CAN.KICT.FW.W.0001.000000T0000Z-230401T0200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- 857 PM CDT Fri Mar 31 2023 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032, 033, 047, 048, 049, 050, 051, 052, 053, 067, 068, 069, 070, 071, 072, 082, 083, 091, 092, 093, 094, 095, 096, 098, 099, AND 100... The National Weather Service in Wichita has cancelled the Red Flag Warning. A cold front will push southeast across the area, late this evening and overnight. This will lead to gusty winds out of the northwest at 25 to 35 mph. But increasing relative humidity levels overnight will only lead to a very high grassland fire danger. $$ Ketcham
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 30, 2:50 AM CDT, 22 minutes earlier.
Area forecast discussion, Mar 30, 2:50 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Wichita KS 250 AM CDT Thu Mar 30 2023 .SHORT TERM...(Today through Friday night) Issued at 246 AM CDT Thu Mar 30 2023 FORECAST HIGHLIGHTS THROUGH EARLY MID-LATE NEXT WEEK: * Very high to extreme fire danger today and especially Friday. Elevated fire danger returns Sunday, Monday, and especially Tuesday. * Conditional isolated to widely scattered strong/severe storm threat late tonight-Friday morning. * Very strong and gusty winds today and especially Friday. * Additional thunderstorm chances possible Tuesday far eastern Kansas. * Mostly seasonably to above average temperatures through Tuesday, cool down mid-late next week. Today will feature stout/gusty south winds, as High Plains low pressure strengthens in response to an approaching western CONUS deep upper trough. Despite shallow mixing owing to increasing low clouds, a tightening pressure gradient should support sustained winds of 25-35 mph, with gusts up to around 45-50 mph. Will continue the inherited Wind Advisory all areas through tonight, although winds later tonight west of I-135 should drop off some. Temperatures today will climb into the 60s to low 70s (warmest central KS), with temperatures across the eastern half of KS tempered some by increasing low clouds owing to a moistening boundary layer. Shower/thunderstorm-wise...could see a few showers/storms impact mainly south-central and southeast Kansas this afternoon and evening, within a zone of increasing moisture transport and destabilization. Models also hint at a subtle ripple in the mid- upper flow grazing southern/southeast KS, which would aid these chances. Not expecting widespread activity, and the threat for strong/severe storms should remain low. Elsewhere across the KS warm/moist sector, despite returning low- level moisture and a sharpening western KS dryline, thinking storm chances will remain on the low side through the evening, given lack of quality deep moisture in concert with capping issues and little upper support. However, isolated to widely scattered thunderstorm chances could increase generally after midnight, as strong large- scale ascent and increasing mid-level cooling overspread an increasingly moist/unstable boundary layer. These chances are conditional given the potential for continued capping issues (i.e. storms will probably struggle to develop), so not expecting widespread thunderstorm activity, although it does bear watching given the expected strong vertical shear profiles supportive of severe weather. This conditional severe weather threat will continue over eastern KS Friday morning, before exiting into Missouri by midday. Attention then turns to the potential for very strong/gusty west- southwest winds Friday mid-late morning through early evening, as a deep low pressure system traverses the region. Stout/deep unidirectional flow amidst strong subsidence and deep mixing (possibly as high as 600-500mb) will likely yield widespread gusts up to around 50 mph areawide. However, thinking gusts up to around 60 mph are possible over southeast KS late morning through early evening (mainly along/southeast of the KS Turnpike), where unidirectional flow and subsidence will be strongest per model consensus. Consequently, issued a High Wind Watch for southeast KS Friday, with a wind advisory everywhere else. .LONG TERM...(Saturday through Wednesday) Issued at 246 AM CDT Thu Mar 30 2023 Deterministic and ensemble consensus supports a fairly quiet Saturday through Monday period as flat/zonal flow aloft prevails over Mid-America. By Tuesday, model consensus supports yet another deepening western CONUS upper trough, favoring more wind and warmth across Kansas, and possibly increasing thunderstorm chances, especially over far eastern/southeast Kansas (severe weather possible depending on which model solution verifies). Uncertainty abounds with the overall synoptic setup and associated sensible weather early week, so stay tuned for later forecasts. Model consensus does support a cool down back to below average readings by Wednesday-Thursday of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1119 PM CDT Wed Mar 29 2023 LLWS conditions develop through the overnight as a 45-55 kt LLJ around 1.4 kft overspreads the area. LLWS concerns should remain west of CNU with the jet axis remaining across central and western KS. LLWS concerns will subside shortly after sunrise as surface winds increase to 15-25 kt with gusts 30+ kt. Short range model guidance has further aligned with low CIGS overspreading south central and southeast KS (mainly ICT and CNU) and have introduced CIGS accordingly. Maintained scattered MVFR groups at HUT and SLN with higher MVFR potential remaining just southeast of those terminals. -DZ and IFR CIGS are possible towards the tail end of the period, especially at ICT and CNU. && .FIRE WEATHER... Issued at 246 AM CDT Thu Mar 30 2023 TODAY...Strong and gusty south winds (gusting up to around 45-50 mph) seasonable temperatures will lead to very high grassland fire danger concerns. Not expecting extreme/critical fire danger though, given increasing dewpoints and associated afternoon humidity mostly in the 50s-60s percent. FRIDAY...Extreme/critical fire danger should encompass all of central, south-central, and southeast KS Friday, due to very strong/gusty west-southwest winds, low humidity, and warm temperatures. RFTI and GFDI indices both support the potential for higher-end/catastrophic fire danger, especially over portions of southern and southeast KS, where humidity will be in the teens, temperatures in the 70s, and wind gusts up to around 60 mph are possible. Friday's setup loosely fits the conceptual model for some historic big fire days, especially over southern/southeast KS. The Fire Weather Watch will be upgraded to Red Flag Warning soon for all areas on Friday. SUNDAY-TUESDAY...Warming temperatures and increasing southerly flow will support a return to elevated fire danger Sunday through Tuesday. While there remains some uncertainty this far out in the forecast, Tuesday has the potential to be another higher-end fire weather day, as yet another big storm system traverses Mid- America. Stay tuned for later forecasts. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 66 59 70 36 / 20 20 10 0 Hutchinson 66 55 68 33 / 10 20 10 0 Newton 67 58 69 34 / 20 20 10 0 ElDorado 66 58 71 35 / 20 30 20 0 Winfield-KWLD 67 58 73 37 / 20 30 20 0 Russell 72 46 64 29 / 0 10 20 0 Great Bend 71 47 64 30 / 0 10 10 0 Salina 71 55 67 32 / 10 20 20 0 McPherson 67 55 67 32 / 10 20 10 0 Coffeyville 66 58 76 39 / 20 50 50 0 Chanute 66 58 75 37 / 10 50 40 0 Iola 66 58 75 35 / 10 50 50 0 Parsons-KPPF 65 58 75 38 / 20 50 50 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 4 AM CDT Friday for KSZ032-033-047-048-050-067-082-091. Wind Advisory from 11 AM to 7 PM CDT Friday for KSZ032-033-047- 048-050-067-082-091. Wind Advisory from 11 AM this morning to 7 PM CDT Friday for KSZ049-051>053-068-083. Wind Advisory from 11 AM this morning to 11 AM CDT Friday for KSZ069>072-092>096-098>100. High Wind Watch from Friday morning through Friday evening for KSZ069>072-092>096-098>100. Red Flag Warning from Friday late morning through Friday early evening for all of central, south-central, and southeast KS. && SHORT TERM...ADK LONG TERM...ADK AVIATION...BMB FIRE WEATHER...ADK
Hazardous weather outlook, Mar 29, 3:40 PM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 340 PM CDT Wed Mar 29 2023 KSZ032-033-047>053-067>072-082-083-091>096-098>100-302045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 340 PM CDT Wed Mar 29 2023 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Warmer temperatures and strong south winds gusting up to around 45 or 50 mph will support very high grassland fire danger areawide Thursday. There is a slight chance for thunderstorms late Thursday night into Friday morning, mainly along and east of the turnpike. While there remains some uncertainty, if a few storms can manage to develop, severe weather is possible. Check later forecasts and outlooks for any changes on the severe weather expectations. Widespread extreme fire danger is possible Friday, especially across generally the southern half of Kansas, due to strong and gusty west to southwest winds, low humidity, and warm temperatures. Wind gusts Friday could reach 60 mph at times, producing some blowing dust concerns, along with some minor property damage and sporadic power outages. Check later forecasts and outlooks for any changes on the fire weather and high wind potential. Increasing south to southwest winds and warm temperatures will support a return to elevated fire danger Sunday through Tuesday. Thunderstorm chances could return to far southeast Kansas by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:07 AM CDT | High Wind Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 6 more | 12 hr |
| Mar 30, 2:57 PM CDT | High Wind Warning | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 8 more | 28 hr |
| Mar 30, 5:20 PM CDT | Special Weather Statement | ICT | Labette | 25 min |
| Mar 30, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 33 min |
Nearby
Red Flag Warnings in Kansas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.